MAUDE Adverse Event Report: BIOTRONIK SE & CO. KG LUMAX 740 DR-T; ICD

BIOTRONIK SE & CO. KG LUMAX 740 DR-T; ICD
Model Number 365606
Medical Device Problem Code Premature End-of-Life Indicator (1480)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 02/17/2021
Type of Reportable Event Malfunction
Event or Problem Description
After an implantation period of approx.101 months, it was observed via homemonitoring that the device shows the eos status.
 
Additional Manufacturer Narrative
Prior to the analysis of the device, the quality documents accompanying the manufacturing process for this icd were re-investigated.All production steps were performed accordingly, and in particular the final acceptance test proved the device functions to be as specified.The icd interrogation revealed the eos battery status, detected on (b)(6) 2021.The device was implanted for about 100 months.An amount of 36 charging cycles was documented.The memory content of the icd was inspected, revealing a normal current consumption of this device.However, the amount of charge taken from the battery was verified and the battery condition was not as expected.Therefore, the icd was opened and the inner assembly was inspected.The visual inspection of the inner assembly showed no anomalies.In a next step, the electronic module was attached to an external power supply and the eos status was removed with a technical programmer to check the functionality of the electronic module.The measured current consumption was normal and as expected.There was no indication of a malfunction, particularly all therapy functions were available and worked as expected.The battery was sent to the manufacturer for further analysis.The manufacturing records of the battery were inspected, documenting that the battery parameters were within specification during the battery manufacturing.No anomalies were documented during the production process associated with this battery.The visual inspection of the battery did not reveal any external signs of damage.In a next step, the battery was opened for destructive analysis.During the analysis of the inner assembly elevated internal battery impedance was identified.It is reasonable to assume that the increased impedance has led to a voltage drop and therefore to the clinical consequence.In conclusion, the device was implanted for about 100 months.The therapeutic functionality of the device was tested with an attached external power supply and proved to be fully functional.Analysis revealed elevated battery impedance as the root cause of the clinical observation.

Brand Name
LUMAX 740 DR-T
Common Device Name
ICD
Manufacturer (Section D)
BIOTRONIK SE & CO. KG
woermannkehre 1
berlin 12359
MDR Report Key11345951
Report Number1028232-2021-00855
Device Sequence Number12011172
Product Code MRM
UDI-Device Identifier04035479110253
UDI-Public04035479110253
Combination Product (Y/N)N
PMA/510(K) Number
P050023
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2012
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 02/17/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date07/31/2013
Device Model Number365606
Device Catalogue NumberSEE MODEL NO.
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer03/10/2021
Initial Date Received by Manufacturer 02/18/2021
Supplement Date Received by Manufacturer07/21/2021
Initial Report FDA Received Date02/18/2021
Supplement Report FDA Received Date08/02/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1